| Model Number |
RBYLP0860 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01317.3005168196-2021-01318.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using packing coil lps and ruby coil lps.During the procedure, one packing coil lp and two ruby coil lps had friction locks that would not disengage, and the coils would not advance in the introducer sheaths.Therefore, the coils were removed.The procedure was completed using a new coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted within the introducer sheath friction lock.If this occurs, resistance may likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forcefully advancement against this resistance may have contributed to the kink and fracture near the pusher assembly mid-joint.Due to the pusher assembly fracture, the device could not be functionally tested.Further evaluation of the device revealed a detached embolization coil inside the introducer sheath.This damaged was incidental to the complaint and may have occurred due to the pusher assembly fracture.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance may likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forcefully advancement against this resistance may have contributed to the kinks near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was able to advance through the introducer sheath friction lock with resistance.Then the ruby coil lp was able to advance through its introducer sheath with resistance due to the kinks in the pusher assembly.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance may likely be experienced during advancement and the device may not be advanced out of the introducer sheath.During functional testing, the pusher assembly mid-joint was able to advance through the introducer sheath friction lock with resistance.Then the ruby coil lp was able to advance through its introducer sheath without issue.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01317, and 2.3005168196-2021-01318.